Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 168, NWS Springfield, MO

June 2, 2018Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 8:59 PM CDT for Oregon County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2018, 8:59 PM CDT (01:59 UTC)
Expired
Jun 2, 2018, 9:13 PM CDT
In force
14 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Oregon County, MO

The radar

The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:19 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 2, 6:13 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
613 PM CDT Sat Jun 2 2018

.SHORT TERM...(This afternoon through Sunday)
Issued at 240 PM CDT Sat Jun 2 2018

A cold front will push south across southern Missouri through this
evening as an upper level trough moves across the region.
Thunderstorms are expected to develop across south central and
portions of far southern Missouri through early this evening as
the front drops southeastward. With mean layer CAPE around 3000
J/KG, moderate deep layer shear and steep mid level lapse rates
some storms could strong to severe storms. An inhibiting factor to
storm development and coverage will be relatively warm mid level
temperatures and capping inversion. In general the greatest risk
for severe storms will be southeast of a Rolla to Houston line.
Continue to closely monitor weather conditions and the latest
information.

A much more pleasant airmass will follow the frontal passage for
Sunday. Cooler temperatures and less humid conditions can be
expected along with a northerly breeze. Highs Sunday will
generally be in the lower 80s.

.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM CDT Sat Jun 2 2018

The mean upper level ridge position will remain to our west into
at least the middle of next week leaving our region under a
northwesterly flow aloft. Dry weather is expected through at least
Tuesday but will have to monitor the development of convective
complexes over the Plains. It appears there is some potential for
convective complexes to impact area at times during the last half
of next week. Otherwise seasonably warm and humid weather
conditions can be expected next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 611 PM CDT Sat Jun 2 2018

Pilots can expect prevailing VFR conditions tonight through
Sunday. Gusty northwest winds this evening behind a passing cold
front will gradually subside but will resume on Sunday.
Thunderstorms will impact areas east of the terminal sites this
evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1249 PM CDT Sat Jun 2 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1249 PM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Elevated excessive heat risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

 Thunderstorms will develop across south central and portions of
 far southern Missouri this afternoon. The greatest coverage of
 storms and highest risk for severe weather afternoon will be
 southeast of a Branson to Rolla line. The most intense storms
 storms will capable of producing large hail up to the size of
 ping pong balls and damaging winds up to 70 mph. The risk for an
 isolated tornado very low. In addition, locally heavy rainfall
 and frequent lightning will accompany any storm. There is a
 limited risk for localized flooding in south central Missouri.

 Heat index values will warm into the upper 90s to around 100
 degrees across far southern Missouri.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  A few storms may be possible across the area towards the end of
 next week as a system tracks through the region.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this afternoon in south central
 Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Jun 2, 6:12 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
612 PM CDT SAT JUN 2 2018

MOZ104-030000-
Taney MO-
612 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forsyth, moving southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Lake Taneycomo...
Protem...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.

LAT...LON 3653 9317 3669 9308 3653 9277 3650 9277
      3650 9310
TIME...MOT...LOC 2312Z 311DEG 16KT 3659 9305

Burchfield
Special weather statement, Jun 2, 6:37 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
637 PM CDT SAT JUN 2 2018

MOZ105-030045-
Ozark MO-
637 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 745 PM
CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Ava, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Gainesville...
Theodosia...                      Wasola...
Sundown...                        Brixey...
Noble...                          Willhoit...
Hardenville...                    Thornfield...
Sycamore...                       Rockbridge...
Long Run...                       Isabella...
Zanoni...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.

LAT...LON 3657 9277 3681 9276 3679 9222 3656 9234
TIME...MOT...LOC 2337Z 290DEG 16KT 3679 9263

Burchfield
Special weather statement, Jun 2, 6:49 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
649 PM CDT SAT JUN 2 2018

MOZ082-030045-
Texas MO-
649 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TEXAS COUNTY UNTIL 745
PM CDT...

At 649 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Cabool, or 9 miles south of Houston, moving east
at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cabool...                         Houston...
Summersville...                   Raymondville...
Arroll...                         Elk Creek...
Eunice...                         Yukon...
Hartshorn...                      Clear Springs...
Solo...                           Pine Crest...
Simmons...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.

LAT...LON 3706 9223 3743 9194 3731 9165 3705 9166
TIME...MOT...LOC 2349Z 290DEG 16KT 3720 9201

Burchfield
Local storm report, Jun 2, 7:07 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 ENE LICKING           37.51N 91.82W
06/02/2018  E2.50 INCH       TEXAS              MO   PUBLIC

            SOCIAL MEDIA POST. TIME ESTIMATED BY RADAR.
            REPORT WAS JUST EAST OF LICKING ALONG
            HIGHWAY 32.

&&

DSA
Special weather statement, Jun 2, 7:19 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
719 PM CDT SAT JUN 2 2018

MOZ105-030100-
Ozark MO-
719 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK COUNTY UNTIL
800 PM CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Price Place, or 10 miles north of Bull Shoals, moving south at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Pontiac...
Sundown...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.

LAT...LON 3657 9267 3656 9234 3650 9230 3650 9269
TIME...MOT...LOC 0019Z 338DEG 19KT 3653 9258

Burchfield
Local storm report, Jun 2, 7:44 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             5 ESE LENOX             37.63N 91.67W
06/02/2018  E1.00 INCH       DENT               MO   PUBLIC

            SOCIAL MEDIA POST. PEA TO QUARTER SIZED
            HAIL. TIME ESTIMATED BASED ON RADAR.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:19 PM CDTSpecial Weather StatementSGFOzark41 min
Jun 2, 7:31 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon59 min
Jun 2, 8:10 PM CDTSevere Thunderstorm WarningSGFOregon50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.